Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 326, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 25, 2006, 9:13 PM CDT for Carroll County, Arkansas. It was in force for 77 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2006, 9:13 PM CDT (02:13 UTC)
- Expired
- May 25, 2006, 10:30 PM CDT
- In force
- 77 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Carroll County, AR
The radar
The Springfield radar (KSGF), 99 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 9:43 PM CDT | HAIL 1.75 | Oak Grove, AR | |
| May 25, 10:27 PM CDT | HAIL 0.88 | Urbanette, AR | |
| May 25, 10:36 PM CDT | HAIL 0.88 | 2 E Urbanette, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 4:54 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1738 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1925 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 10.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 260212 SVRTSA ARC015-260330- /O.NEW.KTSA.SV.W.0326.060526T0213Z-060526T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 913 PM CDT THU MAY 25 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARROLL COUNTY IN NORTHWEST ARKANSAS * UNTIL 1030 PM CDT * AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF OAK GROVE...MOVING SOUTH AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OAK GROVE... URBANETTE...GREEN FOREST...RULE...ALPENA...CARROLLTON AND OSAGE. THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 3649 9330 3650 9358 3612 9345 3613 9329 $$
4 follow-up statements
000 WWUS54 KTSA 260235 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 935 PM CDT THU MAY 25 2006 ARC015-260330- /O.CON.KTSA.SV.W.0326.000000T0000Z-060526T0330Z/ CARROLL AR- 935 PM CDT THU MAY 25 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR CARROLL COUNTY... AT 931 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR OAK GROVE... MOVING SOUTH AT 25 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DENVER...GREEN FOREST...COIN...RULE...ALPENA...CONNOR...CARROLLTON...OSAGE AND DELMAR. PERSONS NEAR THE PATH OF THIS DANGEROUS STORM SHOULD PREPARE FOR LARGE DESTRUCTIVE HAIL. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3649 9330 3649 9353 3612 9345 3613 9329 $$
000 WWUS54 KTSA 260244 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 943 PM CDT THU MAY 25 2006 ARC015-260330- /O.CON.KTSA.SV.W.0326.000000T0000Z-060526T0330Z/ CARROLL AR- 943 PM CDT THU MAY 25 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR CARROLL COUNTY... AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR OAK GROVE... MOVING SOUTH AT 25 MPH. THIS STORM HAS A HISTORY OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS IN OAK GROVE AT 943 PM. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DENVER...GREEN FOREST...COIN...RULE...ALPENA...CONNOR...CARROLLTON...OSAGE AND DELMAR. PERSONS NEAR THE PATH OF THIS DANGEROUS STORM SHOULD PREPARE FOR LARGE DESTRUCTIVE HAIL. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3649 9330 3649 9353 3612 9345 3613 9329 $$
000 WWUS54 KTSA 260257 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 955 PM CDT THU MAY 25 2006 ARC015-260330- /O.CON.KTSA.SV.W.0326.000000T0000Z-060526T0330Z/ CARROLL AR- 955 PM CDT THU MAY 25 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR CARROLL COUNTY... AT 950 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THESE STORMS WERE LOCATED 13 MILES NORTHWEST OF OAK GROVE AND NEAR GREEN FOREST. BOTH STORMS WERE MOVING SOUTH AT 15 MPH. SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...COIN...GREEN FOREST...ALPENA...CARROLLTON...URBANETTE...RULE...CONNOR AND BERRYVILLE. THESE ARE DANGEROUS STORMS THAT HAVE A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 3649 9330 3649 9361 3630 9357 3613 9329 $$
000 WWUS54 KTSA 260308 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1008 PM CDT THU MAY 25 2006 ARC015-260330- /O.CON.KTSA.SV.W.0326.000000T0000Z-060526T0330Z/ CARROLL AR- 1008 PM CDT THU MAY 25 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR CARROLL COUNTY... AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 9 MILES NORTH OF URBANETTE...MOVING SOUTH AT 20 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OAK GROVE... URBANETTE AND BERRYVILLE. THIS IS A DANGEROUS STORM THAT HAS A HISTORY OF PRODUCING LARGE HAIL. THIS STORM HAS ALSO SHOWN SIGNS OF ROTATION. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3649 9330 3649 9361 3632 9357 3636 9337 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:00 PM CDT, 6 hours 13 minutes earlier.
Area forecast discussion, May 25, 3:00 PM CDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 300 PM CDT THU MAY 25 2006 .DISCUSSION... REGIONAL STABILITY ANALYSIS SHOWS LITTLE CAP THIS AFTERNOON WITH CIN OF -25 OR LESS AND CAPE PUSHING 5000 J/KG NEAR STATIONARY BOUNDARY ACROSS FAR NORTHERN OKLAHOMA...THIS IS CONFIRMED BY 18Z SGF SOUNDING. CU FIELD AGITATED NEAR THE BOUNDARY AND APPEARS THERE WILL BE AN OUTSIDE CHANCE OF SEVERE STORMS THIS AFTERNOON CLOSE TO THE BOUNDARY. MAY ALSO SEE DEVELOPMENT OVER HIGHER TERRAIN AREAS IN WEAKLY CAPPED ENVIRONMENT. WILL CARRY A SLIGHT CHANCE THIS EVENING WITH A LITTLE HIGHER CHANCE NEAR THE BOUNDARY. BOTH NAM AND GFS CONTINUE TO SHOW UPGLIDE IN THE VICINITY OF THE BOUNDARY AFTER 06Z TONIGHT...THOUGH THE BEST LIFT REMAINS JUST NORTH OF THE CWA. WILL CONTINUE WITH LOW CHANCES OF THUNDER THROUGH EARLY FRIDAY IN THE NORTH AND EAST...CLOSE IN LINE WITH GUIDANCE POPS. PRECIP CHANCES MORE LIMITED THEREAFTER AS BOUNDARY LIFTS BACK NORTH AND UPPER RIDGE BECOMES DOMINANT. OTHERWISE IT LOOKS VERY MUCH LIKE SUMMERTIME AS THE MAIN STORM TRACK PUSHED WAY NORTH. TEMPS FRIDAY WILL DEPEND ON CLOUD COVER AND FEEL THAT FAR NORTH AND EAST SECTIONS WILL SEE ENOUGH TO HOLD TEMPS DOWN SOME...WHILE THE REST OF THE AREA WILL BE JUST AS HOT...IF NOT HOTTER THAN TODAY. SAME STORY ON SATURDAY WITH MORE POTENTIAL RECORD HIGHS. SHOULD STAY JUST BELOW HEAT WARNING CRITERIA THOUGH HEAT INDICES OF AROUND 100 SHOULD BE COMMON. STILL SOME INDICATION OF RELATIVE WEAKNESS IN RIDGING MAY BE PRESENT AND CAUSE HEAT TO TAPER OFF SOME NEXT WEEK...AND MAY BE ENOUGH AN ISOLATED TERRAIN INDUCED STORM EACH AFTERNOON. INDICATIONS ARE THAT HOT AND GENERALLY DRY WEATHER WILL CONTINUE THROUGH DAY 7...AND LIKELY WELL BEYOND. && .PRELIMINARY POINT TEMPS/POPS... TUL 75 96 76 96 / 20 20 10 10 FSM 69 93 71 92 / 20 10 10 10 MLC 72 95 73 93 / 10 0 10 0 BVO 67 92 71 96 / 30 20 10 10 FYV 65 87 68 91 / 20 20 10 10 BYV 67 87 68 92 / 30 20 10 10 MKO 72 95 72 93 / 20 10 10 10 MIO 71 89 72 95 / 30 20 10 10 F10 72 96 72 93 / 10 10 10 10 HHW 72 94 73 94 / 0 0 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 12 LONG TERM FORECASTER ID= 14
Hazardous weather outlook, May 25, 8:15 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 815 PM CDT THU MAY 25 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 815 PM CDT THU MAY 25 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EXTREME NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING AND AGAIN LATE TONIGHT. DISCUSSION... THE ISOLATED THUNDERSTORMS THAT DEVELOP ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS HAVE DISSIPATED THIS EVENING WITH THE LOSS OF DAYTIME HEATING. THERE IS STILL THE POSSIBILITY THAT ONGOING THUNDERSTORMS ACROSS SOUTHWEST MISSOURI COULD MOVE INTO NORTHWEST ARKANSAS THIS EVENING BEFORE DISSIPATING. THESE STORMS WILL HAVE THE POTENTIAL TO BE SEVERE WITH LARGE... STRONG GUSTY WINDS AND VERY HEAVY RAIN POSSIBLE. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE TONIGHT ALONG AND NORTH OF A FRONTAL BOUNDARY THAT IS NEAR THE OKLAHOMA AND KANSAS BORDER AS THE LOW LEVEL JET DEVELOPS. THESE THUNDERSTORMS COULD MOVE INTO NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS LATE TONIGHT AND INTO FRIDAY MORNING. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL THE MAIN CONCERN. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... EXTENDED DISCUSSION... A FEW THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING. THE FRONT SHOULD LIFT NORTH DURING THE DAY SO A REPEAT PERFORMANCE FRIDAY NIGHT IS NOT EXPECTED. DRY AND WARMER THAN NORMAL WEATHER IS EXPECTED THROUGH THE MEMORIAL DAY WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, May 25, 5:40 PM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
540 PM CDT THU MAY 25 2006
OKZ067-252315-
WAGONER OK-
540 PM CDT THU MAY 25 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
WAGONER
AT 540 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHEAST OF ONETA...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...REDBIRD...COWETA AND ONETA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, May 25, 6:20 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
620 PM CDT THU MAY 25 2006
OKZ067-252345-
WAGONER OK-
620 PM CDT THU MAY 25 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
WAGONER
AT 620 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTH OF COWETA...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...REDBIRD...COWETA AND ONETA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED DUE TO THE SLOW
MOVEMENT OF THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT
IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, May 25, 8:28 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
828 PM CDT THU MAY 25 2006
ARZ002-260230-
CARROLL AR-
828 PM CDT THU MAY 25 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
NORTHEAST CARROLL
AT 828 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES NORTHWEST OF OAK GROVE...MOVING SOUTHEAST AT 15 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...ALPENA...OAK
GROVE...DENVER...GREEN FOREST...CARROLLTON AND COIN.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:18 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 57 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.